ARMATTHAEI   30,965
SparkPoints
30,000-39,999 SparkPoints
 
 
ARMATTHAEI's Recent Blog Entries

Need a Plan

Sunday, December 14, 2008

My latest medication regimen is doing fine. I am more motivated to do thing at work and around the house. At work, I am actually a little hyper, but that is not necessarily a bad thing. At home though when I have several days off, I am still wanting to spend too much time in bed. It seems that I do better when I have something to get up for. One of my docs suggested I get out of the house and do something each day. That helps, but does not stop the sleepiness I feel and lack of motivation on those cloudy, snowy, and or rainy days.

Today my activity was to go to a baby shower. That didn't happen as the mother is on bedrest so the party was canceled. Instead, I went to the gym and did some walking. I am getting better and having plans in place, but it takes quite a bit of effort. Tomorrow is group therapy. Tuesday is the gym. Wednesday, I haven't got a plan for yet.

  
  Member Comments About This Blog Post:

JMCAMJ1 12/15/2008 8:14AM

    sounds good!!! i'm glad your feeling better. i wish the best for mom and baby! remember one day at a time.

Report Inappropriate Comment
JIBBIE49 12/15/2008 3:24AM

    Hope the baby and the mother are fine! Glad you got to the gym. emoticon

Report Inappropriate Comment
HNOTTINGHAM 12/14/2008 9:00PM

    Sorry to hear that the party was canceled. But you did get to the gym so that was great. Just take each day one at a time.

Report Inappropriate Comment
DDOORN 12/14/2008 8:35PM

    There is something about those dreary days that seems to take a little extra OOMPH to get going, isn't there?

Glad to hear your meds are working well! I know how tricky that can be to accomplish!

Don, Co-Leader for the All Health Professionals SparkTeam
teams.sparkpeople.com/HealthPro
s

Report Inappropriate Comment


Mi Vida Loco

Saturday, December 06, 2008

It seems like over the past week or so, I have been working or seeing doctors. I really haven't had time to blog or even log on to the computer, as I have just been too tired. I can blame part of that on the depression, but that is why all the doctor's appointments. My psychiatrist is trying me on Effexor XR, which seems to be helping. The other issue seems to be missing family around the holidays.

My job is going well. Just applied for a job as a nurse in a dual diagnosis unit. substace abuse and another mental health diagnosis, of the hospital. I have been trying to get such a job for more than a year, but I haven't heard anything on this job yet. On Monday, I may try to talk to the manager of the unit to see if she has already hired someone.

I hope all is going well for you all. I appreciate all your support and concern. I am working with a great team of doctors.

The positive stuff that has happened over the last few weeks include getting an estimate on reshingling the house and got a fuse box fixed. I guess I can credit the interpresonal skills of DBT for this, as I used these projects as my homework for a couple different projects.

Best Holiday wishes to you all.

Amanda

  
  Member Comments About This Blog Post:

JIBBIE49 12/6/2008 10:58AM

    If you don't get the job there, can you possibly volunteer there any? I have read that that is the best way to get a job, so they get to know you and how serious you are to work there.
emoticon

My friend wanted to work as a Social Worker and had done it years ago and had a college degree. She volunteered in the Mental Health office and then was hired over 70 people, who applied for an opening.

Report Inappropriate Comment


Patience will bring Victory

Saturday, November 22, 2008

I finally lost instead of gained weight here recently. It had to have been from eating healthier, as my physical activity has not been increased that much. My depression has made me want to sleep whenever I am at home. Anyway4 lbs are gone for now.

DBT is still going okay. This week, I set a goal of calling someone to come repair my roof and I accomplished that. Now I have to call the insurance company to see how much of it they are going to cover.

I have decided to keep doing the personal trainer thing about once a week. That seems to be the best we can do to get together. I meet with her tomorrow for a session.

  
  Member Comments About This Blog Post:

JIBBIE49 11/22/2008 9:40PM

    Oh, I'm glad you were able to get some of those "items" off your TO DO LIST. emoticon

Report Inappropriate Comment


Icky Interpersonal

Tuesday, October 28, 2008

The last couple of weeks in DBT, we have been covering interpersonal skills. I didn't understand the assignment for last week, so I need to redo that one before really moving onto the next one. I can kind of do them together and probably will for time's sake. This kind of left me embarressed in front of the class and ashamed personally. This interpersonal stuff is really icky for me, as I try to be very independent and not ask others for help, at times even when I need it.


I have also been greiving the death of an uncle and went to some educational information sessions on things such as domestic violence and violence in the work place that made me quite sad. At least today I am feeling better. Later on, I will meet up with my personal trainer, hopefully that will work out some of this anxiety and sadness.

I know I can do this.
It will just take time.
Patience is key.
I am the door
that it will open
to new opportunities.

  
  Member Comments About This Blog Post:

JIBBIE49 10/28/2008 11:53PM

    Patience is the Key is so right. emoticon

Report Inappropriate Comment
DDOORN 10/28/2008 8:39PM

    It takes a special kind of strength to know when you need to ask for a helping hand...good for you to keep moving forward!

Don

Report Inappropriate Comment


Abilify & Weight Gain

Wednesday, October 22, 2008

Ok, so I haven't been following the food suggestions or logging my food, as I was hoping that I could become a little more dependent from the system and do that part on my own. It hasn't worked. I know part of it is probably related to the food cravings that I have, especially sweets, on the Abilify that I started in August. My weight seems to have sky rocket from 202 lbs to 217 in just 2-3 months. Otherwise I had at least been holding steady.

This has not only my psychiatrist concerned, but myself. I don't want to develop diabetes or heart disease because I let a medicine take over the way I am eating. I have got back together with my personal trainer to push the workout thing some more. I also met today with a health educator, who is going to help me with some nutrition and exercise goal setting.

For the next 2 weeks, I am not to have candy in the house and avoid the bakery goodies. I am to walk from the parking lot into work, but can ride the shuttle bus back to the car at the end of my shift. I am to work out once a week with my personal trainer. I am also going to focus on drinking more water.

In 3 weeks my doc is going to check my blood glucose level and lipids to see how things are going. He is also talking about cutting back the dose and seeing how I am doing. I am really hoping that that will help cut down the sweet cravings.

Other things I will be working on include going to my DBT classes, which really seem to be helping. I am not too thrilled about doing interpersonal communication, but I know it will help me be more assertive. My psychiatrist also suggested that I read a book "Full Catastrophe Living" by Jon Kabat-zinn to work on my mindfulness & meditation skills more.

I think I will be a busy girl. On top of that, I will be running a both at the state nursing convention this weekend and going back to work after a vacation the following week.

  
  Member Comments About This Blog Post:

JIBBIE49 10/22/2008 6:12PM

    My brother is 56 and he's on that medicine. His weight has gone up to 262, and he told me the other day on the phone that he's on ATKINS and has lost 14#. He's planning to get back to 200#. He said he has been drinking BEER, which of course is a SUGAR. He has never been into eating candy, etc, but he said the BEER has packed on the pounds.
I don't know if it is the cravings or if it is that a person on that medicine FEELS better and then EATS more? He wasn't going out and now that he's on the medicine he goes out to the tavern five or six nights a week. (He's not a drunk, but he lives in a small town, where the tavern is the "men's meeting" place and everyone goes to socialize.) Before he was on that medicine he was taking a lot of other ones, but saying at home from the depression and didn't want to go out at all. Now, he feels so much better, but he's put on that weight. He says the beer TASTES so much better.
I'm not being critical at all, so please don't take me wrong. I just wonder if the medicine directly causes any weight gain, or if a person just FEELS so much better like he does and they then adds on the weight.
Oh, he said he was upset because on Atkins he can't drink any beer, BUT he is like most men and on ATKINS he can drop about 60 in 2 months.

Comment edited on: 10/22/2008 6:12:02 PM

Report Inappropriate Comment
EQUUS256 10/22/2008 5:51PM

    Take care...........

Blessings...
.................

Report Inappropriate Comment


First Page  1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 Last Page